Sacramento Norco Deaths Linked To Illegal And Tainted Painkillers

March 30, 2016 | By Garrett Montgomery More

Several Sacramento Norco deaths have been linked to illegal and tainted painkillers that are circulating in the California county. According to Sacramento officials, six people have died after overdosing on Norco painkillers they illegally obtained from the streets.

Sacramento Norco deaths

Six Sacramento Norco deaths are making headlines. It has been confirmed by Dr. Olivia Kasiyre, Sacramento County Public Health Officer, that at least six people died last week after taking Norco prescribed from an illegitimate source.

According to the California health expert, 15 more have become sick in the past five days in Sacramento County as a result of overdoses related to Norco painkillers.

All 15 patients currently in the hospital took prescription painkillers made of hydrocodone and acetaminophen, laced with fentanyl, which is estimated to be 80 times as potent as morphine and hundreds of times stronger than heroin.

Dr. Kasiyre has declared a health emergency, just as the federal drug enforcement officials consider the situation as “a serious health threat.” Kasirye said:

“Our hope is that it will stop because I think it is very worrisome when you hear the stories of people taking one or two pills and suddenly they collapse. In a matter of minutes, they’re becoming unconscious”.

The doctor added:

“It concerns me because it’s part of a distribution network of drug dealing going on in our community”

Health officials say there was a high number of overdoses caused by Norco tablets around the same time last year. Chris Harvey, of the Sacramento Fire Department, revealed:

“I was on a couple of calls personally at this time previous year.”

Sacramento health officials have issued a warning to people getting Norco prescribed from the street:

The Sacramento County Division of Public Health has received reports from local hospital emergency departments of at least 12 poisoning overdoses within the last 48 hours associated with ingestion of street Norco tablets that may be contaminated with fentanyl. Norco used in combination with the fast-acting synthetic opiate fentanyl increases the risk of severe injury and death.

Opioids purchased on the street are dangerous and may contain additional contaminants. Fentanyl is odorless and drugs contaminated with fentanyl cannot be easily distinguished from drugs that are not contaminated. Fentanyl is estimated to be 80 times as potent as morphine and hundreds of times more potent than heroin.

Signs and symptoms of opioid overdose include unconsciousness or unresponsiveness, trouble breathing or cessation of breathing, bluish discoloration of skin, vomiting and pinpoint pupils. Opioid overdose can be reversed with Naloxone. Ask your healthcare provider about Naloxone availability.

Public Health is working closely with hospitals, asking for increased surveillance and to report any suspected and confirmed opioid overdoses to public health.

What are your thoughts on this crisis?

Be Sociable, Share!

    Tags:

    Category: Health

    Comments are closed.


    About · Contact · Contributors · Privacy Policy · Sitemap · Terms of Service ·